Vermont, 2013Damaging Winds in Vermont, May 21, 2013
May 21, 2013 · NWS BTV · 2 events in 1 county or zone
On the afternoon and evening of May 21st, a stationary boundary was draped across northern New York into northern Vermont. There was enough low-level instability, as well as disturbances along this boundary to produce thunderstorms during the evening hours in New York with some of these thunderstorms moving into Vermont.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the afternoon and evening of May 21st, a stationary boundary was draped across northern New York into northern Vermont. There was enough low-level instability, as well as disturbances along this boundary to produce thunderstorms during the evening hours in New York with some of these thunderstorms moving into Vermont. One such thunderstorm complex produced isolated wind damage in eastern Chittenden county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at May 21, 7:38 PM EST, 4 minutes earlier.
Area forecast discussion, May 21, 7:38 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
838 PM EDT TUE MAY 21 2013
.SYNOPSIS...
AN ACTIVE PERIOD OF WEATHER IS EXPECTED ACROSS THE NORTH COUNTRY
THROUGH THURSDAY. A FRONT SETTLES SOUTHWARD THIS AFTERNOON...WITH
ADDITIONAL THUNDERSTORMS GENERALLY FOCUSED ACROSS SOUTH-CENTRAL
VERMONT. THE BOUNDARY WILL SHIFT BACK NORTH AS A WARM FRONT
TONIGHT INTO WEDNESDAY. THE ASSOCIATED WARM AND MOIST AIR
MASS FOR WEDNESDAY AND THURSDAY WILL BRING ADDITIONAL ROUNDS OF
THUNDERSTORMS BOTH WEDNESDAY AND THURSDAY AFTERNOON. BRIEF HEAVY
DOWNPOURS WILL BRING OVER AN INCH OF RAIN TO MOST SECTIONS OF THE
NORTH COUNTRY OVER THE NEXT 48 TO 72 HOURS. TEMPERATURES WILL
GENERALLY BE ABOVE NORMAL OVER THE NEXT SEVERAL DAYS. A COOLER AND
DRIER AIR MASS IS EXPECTED TO RETURN FOR THE UPCOMING HOLIDAY
WEEKEND.
&&
.NEAR TERM /UNTIL 8 AM WEDNESDAY MORNING/...
AS OF 803 PM EDT TUESDAY...LINE OF THUNDERSTORMS WITH HISTORY OF
SEVERE MOVING RAPIDLY ACROSS CHAMPLAIN VALLEY AT THIS TIME.
STRONG STRONG TO SEVERE DESPITE LACK OF SURFACE BASED INSTABILITY.
THIS LINE WILL MOVE ACROSS VERMONT THIS EVENING A BREAK IN
SHOWERS/THUNDERSTORMS WILL THEN FOLLOW FOLLOWED BY MORE WIDESPREAD
SHOWERS WITH CHANCE OF THUNDER OVERNIGHT AS WARM FRONT LIFTS NORTH
ACROSS THE REGION. SOME ADJUSTMENTS MADE TO EARLY THIS EVENING TO
REFLECT LATEST TRENDS...BUT OVERNIGHT PORTION OF FORECAST ON TRACK.
PREVIOUS DISCUSSION...
700MB SHORTWAVE RIDGE FLATTENS/SHIFTS EAST OF THE AREA OVERNIGHT.
IT APPEARS ANOTHER WEAK WAVE LOW WILL DEVELOP ALONG THE FRONTAL
ZONE ACROSS THE NRN GREAT LAKES ALLOWING FOR ANOTHER SURGE OF S-SW
FLOW AT 850MB ACROSS FRONTAL ZONE. OVERALL EVOLUTION SUGGESTS
INCREASE IN ISENTROPIC ASCENT WITH INCREASING CHANCES FOR SHOWERS
AND A FEW ELEVATED TSTMS...ESPECIALLY AFTER MIDNIGHT. HAVE
INDICATED MOSTLY CLOUDY TO CLOUDY CONDITIONS....AND THE SOUTH
WINDS AND CLOUDS WILL KEEP TEMPS ON THE MILD SIDE...GENERALLY UPR
50S TO AROUND 60. MAINTAINED SLIGHT CHANCE OF TSTM MENTION IN THE
FORECAST GRIDS.
&&
.SHORT TERM /8 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 415 PM EDT TUESDAY...NORTH COUNTRY GENERALLY IN THE WARM
SECTOR ON WEDNESDAY AS FRONTAL ZONE RETREATS BACK NORTH OF THE
INTL BORDER. DIFFICULT TO SEE MUCH IN THE WAY OF LOW-LEVEL
CONVERGENCE...AND MID-LEVEL FLOW HAS SLIGHT ANTICYCLONIC
CURVATURE. PBL DEWPOINTS DO INCREASE INTO THE LOW 60S...AND WITH
PARTIAL SUN CONDITIONS SHOULD RESULT IN SBCAPE VALUES AROUND 1000
J/KG. AGAIN...MARGINAL/WEAK FORCING IN PLAY SO WHILE POTENTIAL FOR
ORGANIZED STORMS IS LOW...ISOLD TO SCT -TSRA IS POSSIBLE...LIKELY
PEAKING WITH DAYTIME HEATING MAX IN THE MID-LATE AFTN HOURS. A FEW
STRONGER STORMS MAY PRODUCE SMALL HAIL WITH LOCALLY HEAVY
DOWNPOURS. VALLEY HIGHS ON WEDNESDAY WILL REACH THE UPR 70S TO
AROUND 80.
POSITIVE TILTED UPR TROUGH AND COLD FRONTAL ZONE APPROACHES SLOWLY
LATE WEDNESDAY NIGHT INTO THURSDAY. THIS SHOULD GENERATE A MORE
WIDESPREAD THREAT OF SHOWERS AND TSTMS BY THURSDAY AFTN. DEEP-
LAYER SWLY FLOW IN ADVANCE OF THE FRONTAL BNDRY WILL ENSURE
MOISTURE/SOME INSTABILITY ON THURSDAY...THOUGH MID-LEVEL LAPSE
RATES WILL BE RELATIVELY POOR AROUND 6 C/KM. WITH PEAK
HEATING...MAY BE SUFFICIENT FOR A SEVERE STORM OR TWO WITH GUSTY
WINDS AND MARGINALLY SVR HAIL DURING THURSDAY AFTN...ESPECIALLY
CENTRAL/S-CENTRAL VT BASED ON CURRENT INDICATIONS. HIGHS THURSDAY
WILL RANGE FROM THE MID-UPR 70S ACROSS VT TO THE UPR 60S TO NEAR
70F IN THE NRN ADIRONDACKS.
COLD FRONT WILL FINALLY CROSS THE FORECAST AREA THURSDAY
NIGHT...THOUGH UPPER LEVEL TROF AND LOW WILL TRAIL BEHIND. SLOW
MOVING FLOW CONTINUES AS SURFACE LOW SLOWLY CREEPS EASTWARD AWAY
FROM THE REGION. CHANCE FOR SHOWERS FINALLY DECREASES AT THE END
OF THE PERIOD THURSDAY NIGHT.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 225 PM EDT TUESDAY...DEPARTING LOW PRESSURE SYSTEM WILL
HAVE POSITIVELY TILTED UPPER LEVEL TROUGH MOVE OVER THE NORTH
COUNTRY ON FRIDAY...KEEPING CHC OF SHOWERS OVER MUCH OF THE AREA.
LATE FRIDAY IN TO FRIDAY NIGHT...TROUGH LOOKS TO TILT NEUTRAL TO
NEGATIVE AS THE SFC LOW PUSHES OFF THE NEW ENGLAND COAST. SFC LOW
TRAVERSES NEWD NEAR NEWFOUNDLAND...KEEPING BACK/WRN EDGE OF
PRECIP NEAR VT...THEREFORE HAVE KEPT SLGT CHC POPS OVER VT FRIDAY
NIGHT THROUGH FIRST HALF OF SATURDAY. AS HIGH PRESSURE BUILDS
OVER SW HUDSONS BAY...EXTENDING SWD OVER THE CENTRAL GREAT
LAKES...A SHORTWAVE ROTATING ABOUT THE UPPER LEVEL LOW OVER NEW
ENGLAND WILL BE FAIRLY DRY BUT BRING CLOUDS FOR THE REST OF
SATURDAY INTO SATURDAY NIGHT. ON SUNDAY...SOME TROUGHINESS
REMAINING OVER ERN ZONES...WITH CLOUDS OVER MOST OF VT. THE SFC
HIGH PRESSURE AND SOME UPPER LEVEL RIDGING WILL TAKE HOLD OF THE
REGION FOR THE REST OF THE PERIOD.
BELOW NORMAL MAX TEMPS WILL GRADUALLY TREND WARMER THROUGHOUT THE
PERIOD WITH MIN TEMPS GENERALLY IN THE 40S.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 00Z THURSDAY...COMPLEX FORECAST AS LOW LEVEL MOISTURE
CONTINUES OVER MUCH OF THE AREA ALONG WITH CHANCE OF SHOWERS AND
SOME THUNDERSTORMS THROUGH THE PERIOD. WARM FRONT SOUTH OF
FORECAST AREA THIS EVENING WILL LIFT NORTH ACROSS THE FORECAST
AREA OVER THE NEXT 24 HOURS. CIGS LOWERING TO MVFR TONIGHT WITH
IFR POSSIBLE...ESPECIALLY SLK/MPV/MSS. VSBYS LOWERING TO IFR IN
SHOWERS AND SCATTERED THUNDERSTORMS. LINE OF STRONG TO SEVERE
THUNDERSTORMS THIS EVENING...WITH MORE WIDESPREAD SHOWERS AND
EMBEDDED THUNDER OVERNIGHT. THUNDERSTORMS WEDNESDAY AFTERNOON MAY
ALSO BE ACCOMPANIED BY GUSTY WINDS.
OUTLOOK 00Z THURSDAY THROUGH SUNDAY...OCCASIONAL SHOWERS WITH
EMBEDDED THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT INTO
THURSDAY. VFR WITH PERIODS OF MVFR/IFR IN HEAVIER SHOWERS.
SHOWERS AND MVFR CONDITIONS STILL POSSIBLE FRIDAY BEFORE SURFACE
HIGH PRESSURE BUILDS IN OVER THE WEEKEND WITH MAINLY VFR
CONDITIONS.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...BANACOS/NEILES
NEAR TERM...RJS/NEILES
SHORT TERM...BANACOS/NEILES
LONG TERM...KGM
AVIATION...RJS/KGM
Hazardous weather outlook, May 21, 3:52 AM EST, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
452 AM EDT TUE MAY 21 2013
NYZ026>031-034-035-087-VTZ001>012-016>019-220900-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
452 AM EDT TUE MAY 21 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS
EVENING. THESE THUNDERSTORMS WILL BE CAPABILITY OF PRODUCE BRIEF
GUSTY WINDS...LOCALIZED HEAVY DOWNPOURS...AND DANGEROUS CLOUD TO
GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A SURFACE BOUNDARY DRAPED ACROSS THE NORTH COUNTRY WILL PRODUCE
DAILY ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. THE
GREATEST POTENTIAL FOR STRONG TO ISOLATED SEVERE THUNDERSTORMS
WILL BE ON THURSDAY AFTERNOON AND EVENING. THE MAIN THREAT WOULD
BE GUSTY WINDS AND SMALL HAIL. IN ADDITION...DANGEROUS CLOUD TO
GROUND LIGHTNING IS LIKELY...ALONG WITH VERY HEAVY DOWNPOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 21, 5:21 PM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
621 PM EDT TUE MAY 21 2013
NYZ034-035-VTZ009-011-212300-
EASTERN ESSEX NY-WESTERN ADDISON VT-WESTERN ESSEX NY-
WESTERN RUTLAND VT-
621 PM EDT TUE MAY 21 2013
...A STRONG THUNDERSTORM WILL MOVE THROUGH SOUTHEASTERN ESSEX...
SOUTHWESTERN ADDISON AND WEST CENTRAL RUTLAND COUNTIES...
AT 617 PM EDT...A STRONG THUNDERSTORM WAS 4 MILES NORTHEAST OF
MINERVA...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. EXPECT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SCHROON LAKE...SOUTH SCHROON...PHAROAH MOUNTAIN...NORTH HUDSON...
PHAROAH MOUNTAIN...PARADOX...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4364 7343 4369 7341 4376 7336 4379 7336
4380 7338 4374 7406 4386 7407 4393 7401
4409 7335 4363 7335
KGMLocal storm report, May 21, 5:55 PM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
655 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG CANTON 44.60N 75.17W
05/21/2013 ST. LAWRENCE NY TRAINED SPOTTER
TELEPHONE POLE DOWN ACROSS PINK SCHOOLHOUSE RD AND
TREES AND WIRES DOWN ALONG COUNTY RTE 21
&&
EVENT NUMBER BTV1300032
KGMSpecial weather statement, May 21, 6:47 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
747 PM EDT TUE MAY 21 2013
NYZ028-030-031-034-035-VTZ001-002-005-009-016>018-220045-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN CLINTON NY-
EASTERN ESSEX NY-EASTERN FRANKLIN VT-GRAND ISLE VT-
SOUTHERN FRANKLIN NY-WESTERN ADDISON VT-WESTERN CHITTENDEN VT-
WESTERN CLINTON NY-WESTERN ESSEX NY-WESTERN FRANKLIN VT-
747 PM EDT TUE MAY 21 2013
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH CHITTENDEN...
CLINTON...ESSEX...GRAND ISLE...NORTHWESTERN ADDISON...SOUTHEASTERN
FRANKLIN AND SOUTHWESTERN FRANKLIN COUNTIES...
AT 736 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES NORTHWEST OF MERRILL TO 4 MILES SOUTH OF FRANKLIN FALLS TO BLUE
MOUNTAIN LAKE...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ELLENBURG CENTER...WILMINGTON...UPPER JAY...KEENE VALLEY...
CLINTONVILLE...CADYVILLE...WEST CHAZY...CHAZY...ISLE LA MOTTE...CHAZY
LANDING...BURLINGTON...ESSEX JUNCTION...PANTON...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.
LAT...LON 4437 7299 4379 7346 4376 7379 4376 7406
4379 7406 4382 7415 4381 7422 4393 7434
4397 7426 4405 7428 4437 7403 4489 7405
4488 7300
LOCONTOLocal storm report, May 21, 6:59 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
759 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG CANTON 44.60N 75.17W
05/21/2013 ST. LAWRENCE NY LAW ENFORCEMENT
SEVERAL POLES DOWN AND OR HANGING...NUMEROUS TREES AND
WIRES DOWN. PARTS OF THE VILLAGE OF CANTON WITHOUT
POWER.
&&
EVENT NUMBER BTV1300033
KGMSpecial weather statement, May 21, 7:18 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
818 PM EDT TUE MAY 21 2013
VTZ008>010-012-017-018-220100-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-ORANGE VT-WASHINGTON VT-
WESTERN ADDISON VT-WINDSOR VT-
818 PM EDT TUE MAY 21 2013
...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL ADDISON...
NORTHWESTERN WINDSOR...SOUTHEASTERN CHITTENDEN...SOUTHWESTERN
WASHINGTON AND WEST CENTRAL ORANGE COUNTIES...
AT 817 PM EDT...A STRONG THUNDERSTORM WAS NEAR WEYBRIDGE...MOVING
EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
BROOKSVILLE...MIDDLEBURY...NEW HAVEN MILLS...BRISTOL...SOUTH
LINCOLN...LINCOLN...WARREN...ALPINE VILLAGE...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4425 7276 4388 7274 4392 7332 4409 7339
KGM
Special weather statement, May 21, 7:42 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
842 PM EDT TUE MAY 21 2013
VTZ002>008-010-016>018-220145-
CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT-
EASTERN FRANKLIN VT-ESSEX VT-LAMOILLE VT-ORANGE VT-ORLEANS VT-
WASHINGTON VT-WESTERN CHITTENDEN VT-WESTERN FRANKLIN VT-
842 PM EDT TUE MAY 21 2013
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH CALEDONIA...EAST
CENTRAL ADDISON...EASTERN CHITTENDEN...ESSEX...LAMOILLE...NORTHERN
ORANGE...SOUTHEASTERN FRANKLIN...SOUTHERN ORLEANS AND WASHINGTON
COUNTIES...
AT 836 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM EAST
FAIRFIELD TO WEST BOLTON TO ALPINE VILLAGE...MOVING EAST AT 60 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND
IN POOR DRAINAGE AREAS. AT 834 PM...A WIND GUST OF 46 MPH WAS
MEASURED AT THE BURLINGTON INTERNATIONAL AIRPORT.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
MONTGOMERY CENTER...MONTGOMERY...WESTFIELD...SOUTH NEWPORT...
EVANSVILLE...EXIT 26 I91...EAST CHARLESTON...MCINDOE FALLS...BRIGHTON
STATE PARK...ISLAND POND...SOUTH LUNENBURG...MAIDSTONE...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4456 7159 4450 7157 4441 7169 4439 7179
4435 7182 4433 7198 4428 7206 4411 7205
4409 7202 4400 7210 4394 7211 4396 7293
4445 7291 4491 7294 4487 7155 4479 7156
4475 7162 4459 7153
LOCONTOThunderstorm Wind, Chittenden
- When
- May 21, 7:42 PM EST
- Where
- Chittenden County, Jericho
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 44.500, -73.000
Several reports of tree branches and power lines down along Skunk Hollow road due to thunderstorm winds.
Thunderstorm Wind, Chittenden
- When
- May 21, 7:45 PM EST
- Where
- Chittenden County, 2.3 mi NNE of Richmond
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 44.430, -72.980
A very large Maple tree with a diameter of several feet and a few smaller trees downed by thunderstorms winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, May 21, 20131 death · $60,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Texas, May 21, 2013$876,000 · 1.25 in hail · 36 events
- Hail and Damaging Winds in Tennessee, May 21, 20131 injured · $414,000 · 1 in hail · 31 events
- Flash Flooding and Hail in Mississippi, May 21, 2013$1.1 million · 1 in hail · 7 events
- Flooding in Iowa, May 21 to 26, 2013$1.0 million · 3 events
- Tornadoes and Damaging Winds in Indiana, May 21, 2013$230,000 · EF0 · 31 events
- Damaging Winds in Mississippi, May 21, 2013$220,000 · 60 kt wind · 18 events
- Hail and Damaging Winds in New York, May 21, 2013$84,000 · 1.75 in hail · 36 events
- Hail and Damaging Winds in New York, May 21, 2013$163,000 · 2 in hail · 21 events
- Flash Flooding and Hail in Tennessee, May 21, 2013$81,000 · 1 in hail · 20 events
- Hail and Damaging Winds in Kentucky, May 21, 2013$2,000 · 1 in hail · 54 events
- Damaging Winds in Louisiana, May 21, 2013$45,000 · 55 kt wind · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 444475, 444476.